Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Itching in labia, thicker lips, used OTC yeast infection ointment. What is it?

my left side labia has been itching more than two weeks. I have been using OTC yeast infection ointment. It gets better at first but yesterday after I had intercourse it came back again and just now I checked very carefully down there, it seems that the left side of my vagina lip is thicker than the other side. It is a bit itchy and irritating but not too much. But it gets very irritated when touch with water. Is it just a yeast infection? What could that be?
Asked On : Mon, 1 Oct 2012
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Jan 2016
It seems you have fungal infection of vagina. This infection usually is transmitted through sex.
You had a cure after the OTC treatment. However, you contacted it again after sex.
The cardinal principles of vaginal infections are:
1. Both the partners should start the treatment simultaneously. Males may not have any symptoms in early phase in spite of the infection. Hence they are reluctant to undergo the treatment.
2. Clip the hair flush with the skin
3. Cut the nails short
4. While the treatment is on, boil the underwears every day. Better additionally use the pantyliners to avoid the soaking of underwear by the discharge lest it will reinfect. After the treatment is over, throw away the old underwears and start using new ones.
5. Take full course of the treatment
6. Observe sexual abstinence till both the partners are declared completely cured by Gynaecologist
7. There are different types of vaginal infections - fungal, trichomonal, bacterial. Take the treatment accordingly.
Hence, get diagnosed properly from a Gynaecologist and get treatment from him/her - no OTC treatment.
All your symptoms are due to the vaginal infection - mostly fungal one. You will get cured with the proper treatment. Get cured and Stay cured.
I am sure I have clarified your confusion. If you want any further information, you may ask me direct question.
Answered: Mon, 11 May 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor